MAUDE Adverse Event Report: SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

SPECTRANETICS CORPORATION TURBO-POWER LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 420-050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 11/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A2): patient''s date of birth unk.D4): device serial number unk.H3): the device was discarded, thus no investigation could be completed.H6): embolization is a known risk of complication with use of the turbo-power device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
A peripheral atherectomy procedure commenced on (b)(6) 2023 (as part of a japan turbo pms study) to treat a moderately calcified lesion in the proximal superficial femoral artery (sfa).The patient had a large amount of baseline blood clots/thrombosis present prior to the procedure.Multiple devices (guide wire, introducer sheath, guide catheter, spectranetics turbo-power laser atherectomy catheter, non-drug coated and drug-coated balloons) were used during the procedure.However, just after use of the turbo-power catheter, embolization was confirmed at the popliteal artery via angiogram.The thrombus was aspirated with use of a thrombo-aspiration catheter, with revascularization confirmed afterwards.The angiogram showed nothing after use of plain old balloon angioplasty (poba), and stenosis improved from 100% to 50%.The patient survived the procedure and was discharged from the hospital the following day.Per philips physician assessment, embolization of baseline thrombus can occur when any device is manipulated through the thrombus, including a wire, laser catheter or balloon.This report captures the turbo-power catheter when, after use, embolization was discovered via angiogram, requiring intervention.There was no alleged malfunction of the turbo-power catheter in use during the procedure.

Brand Name
TURBO-POWER LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key18455746
Report Number3007284006-2024-00003
Device Sequence Number3114717
Product Code MCW
UDI-Device Identifier00813132026783
UDI-Public(01)00813132026783(17)240929(10)FTS22J16A
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/29/2024
Device Model Number420-050
Device Catalogue Number420-050
Device Lot NumberFTS22J16A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG COATED BALLOON(S) MANUFACTURER UNK.; GUIDE CATHETER MANUFACTURER/TYPE/SIZE UNK.; GUIDE WIRE MANUFACTURER/TYPE/SIZE UNK.; INTRODUCER SHEATH MANUFACTURER/TYPE/SIZE UNK.; NON-DRUG COATED BALLOON(S) MANUFACTURER UNK.; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceAsian